Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iRyRy

Hair loss/Thinning? After only 3 weeks...

Recommended Posts

Been on accutane 3 weeks. Very quick results on skin (no oil, acne leaving quickly). I started getting these dark circles under my eyes so I stopped accutane. I then noticed that the density of hair in certain regions of my head was diminuishing...

I'm 16 and male, this is borderline crazy...

Anyone else experience these strong results of accutane on your body? I was taking 40mg/day. Do you think my eyes and hair will return to normal? When?

Edited by iRyRy
Link to comment
Share on other sites

It's hard to tell the severity of what you're talking about without pics. Hair thinning is a normal and usually reversible side effect. Dunno about the eye thing, ask your dermatologist. Did you consult your dermatologist before you stopped taking the medicine?

What do you mean by density of hair. Are you referring to the density of individual hair follicles or are you saying that you are experiencing hair loss in certain regions of your head and not others?

Link to comment
Share on other sites

It's hard to tell the severity of what you're talking about without pics. Hair thinning is a normal and usually reversible side effect. Dunno about the eye thing, ask your dermatologist. Did you consult your dermatologist before you stopped taking the medicine?

What do you mean by density of hair. Are you referring to the density of individual hair follicles or are you saying that you are experiencing hair loss in certain regions of your head and not others?

Hair loss in certain regions. And the eye thing, it looks like black bags under my eyes but not as dark.

Link to comment
Share on other sites

I thought I was losing hair at a similar time in my course as you-

My problem was I would notice my hair shedding throughout the day- i had never noticed this before-

well another 4 weeks down the line, my hair looosk exactly the same, ive carried on takiong the accutane, and realised that the shedding I was seeing was perfectly normal.

In my opinion it is unlikely that accutane can cause effects with hair so early on, unless it is excessively dry and brittle and maybe breaking.

As above, unless you can really specify what you see, its hard to give an opinion.

Maybe for example you are looking under a different light source to usual- or maybe your never noticed before.

As for the black bit sunder eyes- maybe you need more sleep?

Link to comment
Share on other sites

My hair started to thin fairly early in my treatment. I am finishing up month 3 and it is STILL thinning somewhat. I have very thick hair and it's fine. I do, however think it's possible to have your hair be thinning this soon. Reversible hair thinning is one of the documented side effects. I have no idea what to say about the dark circles, but agree it's worth discussing with the derm. Just a thought is that dark circles and be a sign of allergies. Maybe you are having some sort of allergy reaction to something.

Link to comment
Share on other sites

I've been off accutane for about a week now. My hair hasn't changed. I would call what I have a small bald spot near the crown of my head on the left. My hair had also began to curl upward on the sides.

Anyone else get this? I was taking 40mg/day, do you think if I start taking 20mg/day I would get the same results?

Link to comment
Share on other sites

Hmm I've been on 40mg/daily for a month now... I also experienced hair thinning pretty early in my treatment but it doesn't seem to be happening as much now, at least not that I've noticed. I'm going to talk to my derm about it next week. But definitely not stopping the treatment, got my eye on the prize.

Not sure about the black circles though..

Link to comment
Share on other sites

I'm on month 4 now and my hair has been thinning since about month 2 1/2...I was devastated at first but I don't really notice much difference now.

And I have horrendous dark circles under my eyes even though I get plenty of sleep...I think because the skin is so thin there, it just is affected plus accutane does cause fatigue. I'm going to try some eye serum and maybe I'll start using cover-up though this is against my personality.

Link to comment
Share on other sites

I experienced both the hair thinning and bags under eyes. For the bags under eyes, I only had it at times but im done my treatment and dont get it anymore. With regards to the hair situation, ive lost a considerable amount of hair in some places, and accutane made my hair curly...im hoping the hair grows back and the curlyness goes.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×